Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 12, 2001, 2:25 PM CDT for Vilas County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 12, 2001, 2:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169
WUUS53 KGRB 121925
SVRGRB
WIC125-121945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
225 PM CDT SUN AUG 12 2001
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAR EASTERN VILAS COUNTY IN WISCONSIN
* UNTIL 245 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED NEAR PHELPS...OR 12 MILES NORTHEAST OF EAGLE RIVER. IT WAS
MOVING EAST AT 25 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
EXTREME EAST CENTRAL VILAS COUNTY
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.
$$
JKL
LAT...LON 4609 8921 4597 8917 4599 8894 4608 8894
4613 8907What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:00 AM CDT, 10 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 4:00 AM CDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SUN AUG 12 2001 LARGE-SCALE PATTERN...WITH A RIDGE OVER WRN NOAM AND A TROF OVER THE CENTRAL AND EAST...WL REMAIN IN PLACE FOR MOST OF THIS FCST CYCLE. LATEST RUNS OF THE MED RANGE MODELS WERE BEGINNING TO SHOW UPR RIDGE PROGRESSING EWD NEXT WEEKEND. STG UPR SYSTEM ROTG THROUGH MEAN TROF WL DRIVE A COLD FRONT SWD ACRS MY FCST AREA TDA. EARLY MORNING RADAR MOSAIC SHOWED SHOWERS AND TSTMS ALONG THE FRONT OVER THE MN ARROWHEAD...WITH OTHER SCT TSTMS DEVELOPING OVER E-C MN AHEAD OF VORT HEADING EWD FROM THE NRN PLAINS. VORT WL LIKELY MV ACRS MY FCST AREA LATE THIS MORNING. SCT ELEVATED TSTMS WL BE POSSIBLE AS IT CROSSES THE AREA. BETTER CHC OF TSTMS WL BE THIS AFTN/EVE AS COLD FRONT DROPS SE ACRS THE AREA. FCST SOUNDINGS FOR GRB OFF THE ETA AND NGM BOTH SHOWED AN INVERTED-V STRUCTURE BY LATE AFTN. WINDS ABV THE TOP OF THE INVERTED-V WERE ONLY PROGGED TO BE IN THE 20-30 KT RANGE. SO... ALTHOUGH GUSTY WINDS WL BE POSSIBLE WITH THE STORMS...DON/T EXPECT ANYTHING TOO STG. WET-BULB ZERO HEIGHTS AND FREEZING LEVEL ARE RATHER LOW...SO THERE WL ALSO BE THE POTENTIAL FOR SOME SMALL HAIL. QUITE WX WL RETURN LATER TNGT ONCE THE FRONT EXITS THE AREA. EXPECT DRY WX MON/MON NGT/TUE AS CANADIAN HIGH CROSSES THE RGN. NEXT CHC OF PCPN WL COME MID-WK AS NEXT SIG SHRTWV DIGS SE INTO THE MEAN TROF. THAT SHRTWV SHOULD DIG FARTHER S AND W THAN PREVIOUS SHRTWVS... WHICH WL RESULT IN MORE PRESSURE FALLS IN THE NRN PLAINS AND A BETTER RETURN FLOW OF MOISTURE. THE GENERAL IDEA PRESENTED BY THE MED RANGE MODELS WAS TO HV THE SHRTWV SHEAR APART...WITH STRONG NRN PART OF THE SYSTEM HEADING EWD ACRS SRN CAN...WHILE POSITIVELY TILTED SRN PART OF THE TROF SLOWLY CROSSES THE GREAT LAKES RGN. SRN PORTION OF THE TROF WOULD CAUSE COLD FRONT CROSSING THE RGN TO SLOW DOWN. COMBINED WITH THE BETTER RETURN OF MOISTURE...THIS SHOULD INCR THE CHC OF SIG PCPN ACRS MY FCST AREA. PREV FCST ALREADY HAD PCPN WED-THU...AND THAT SEEMED RIGHT ON TRACK SO NO CHANGES WERE NECESSARY. LOOKS LIKE ANOTHER COOL FRONT WL PASS THROUGH THE AREA FRI NGT... USHERING IN ANOTHER COOL CANADIAN HIGH PRESSURE SYSTEM INTO THE AREA. THEN...PROVIDING THE UPR RIDGE STARTS TO SHIFT EWD NEXT WEEKEND AS SHOWN BY THE MED RANGE MODELS...TEMPS SHOULD RETURN TO AOA NORMAL BY THE START OF THE FOLLOWING WEEK. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 12, 12:00 PM CDT, 2 hours 25 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-121900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 12 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH A FEW OF THE STORMS OVER CENTRAL AND EAST-CENTRAL WISCONSIN COULD BECOME QUITE STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA... A COLD FRONT WILL MOVE SOUTH AND EAST ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. ALTHOUGH LOW-LEVEL MOISTURE WILL BE LIMITED...RELATIVELY COOL TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE COULD ALLOW A FEW OF THE STORMS TO PRODUCE HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. THE STRONG STORMS WILL BE MOST LIKELY TO DEVELOP BETWEEN 3 PM AND 7 PM...AND WILL MOST LIKELY TO OCCUR SOUTH OF A LINE FROM WAUSAU TO OCONTO TO STURGEON BAY. SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS AFTERNOON OR TONIGHT. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. AUSTIN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 12, 12:00 PM CDT, 2 hours 25 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-121900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 12 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH A FEW OF THE STORMS OVER CENTRAL AND EAST-CENTRAL WISCONSIN COULD BECOME QUITE STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA... A COLD FRONT WILL MOVE SOUTH AND EAST ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. ALTHOUGH LOW-LEVEL MOISTURE WILL BE LIMITED...RELATIVELY COOL TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE COULD ALLOW A FEW OF THE STORMS TO PRODUCE HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. THE STRONG STORMS WILL BE MOST LIKELY TO DEVELOP BETWEEN 3 PM AND 7 PM...AND WILL MOST LIKELY TO OCCUR SOUTH OF A LINE FROM WAUSAU TO OCONTO TO STURGEON BAY. SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS AFTERNOON OR TONIGHT. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. AUSTIN WWW.CRH.NOAA.GOV/GRB
Local storm report, Aug 12, 2:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
205 PM CDT SUN AUG 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 5 NW ARBOR VITAE WI WIND DAMAGE
08/12/01 VILAS POWER LINES BLOWN DOWN.
REPORT FROM LAW
ENFORCEMENT.
0120 PM MINOCQUA WI WIND DAMAGE
08/12/01 ONEIDA TREES AND POWER LINES DOWN
THROUGHOUT THE
MINOCQUA/WOODRUFF AREA.
REPORTED BY SPOTTER.
RS/JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:14 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 46 min |
| Aug 12, 2:12 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 48 min |
| Aug 12, 3:50 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 40 min |
| Aug 12, 4:01 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 44 min |
| Aug 12, 4:11 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.